Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 190, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 1, 2020, 9:48 AM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Aug 1, 2020, 7:55 PM CDT. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2020, 9:48 AM CDT (14:48 UTC)
- In effect from
- Aug 1, 2020, 7:55 PM CDT
- Expired
- Aug 3, 2020, 1:09 PM CDT
- In force
- 41 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 76 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
744
WGUS43 KLSX 011448
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
948 AM CDT Sat Aug 1 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Missouri River
near Chamois
at Gasconade
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-022048-
/O.NEW.KLSX.FL.W.0189.200802T0600Z-200804T1600Z/
/CMSM7.1.ER.200802T0600Z.200802T1800Z.200803T0400Z.NO/
948 AM CDT Sat Aug 1 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
The Missouri River near Chamois
* From late tonight to Monday morning.
* At 7:44 AM Saturday the stage was 13.2 feet.
* Flood stage is 17.0 feet.
* The river is forecast to rise above flood stage late tonight and crest
near 17.7 feet Sunday afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/02 08/03 08/04 08/05 08/06
Missouri River
Chamois 17.0 13.20 17.6 16.0 12.8 11.0 9.1
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-022048-
/O.NEW.KLSX.FL.W.0190.200802T0055Z-200805T0712Z/
/GSCM7.1.ER.200802T0055Z.200802T1800Z.200803T1912Z.NO/
948 AM CDT Sat Aug 1 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
The Missouri River at Gasconade
* At 7:00 AM Saturday the estimated stage was 19.9 feet.
* From this evening to late Monday night.
* Flood stage is 22.0 feet.
* The river is forecast to crest near 24.3 feet Sunday afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/02 08/03 08/04 08/05 08/06
Missouri River
Gasconade 22.0 E19.90 24.0 23.1 19.5 17.4 15.1
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$4 follow-up statements
819
WGUS83 KLSX 020142
FLSLSX
Flood Statement
National Weather Service St Louis MO
842 PM CDT Sat Aug 1 2020
...The flood warning continues for the following river in
Missouri...
Missouri River near Chamois
Missouri River at Gasconade
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-030142-
/O.EXT.KLSX.FL.W.0189.200802T0508Z-200804T1617Z/
/CMSM7.1.ER.200802T0508Z.200802T1800Z.200803T0417Z.NO/
842 PM CDT Sat Aug 1 2020
The Flood Warning continues for
the Missouri River near Chamois
* from late tonight to Tuesday morning.
* At 7:44 AM Saturday the stage was 13.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage after midnight
tonight and to crest near 17.9 feet by early tomorrow afternoon.
The river is forecast to fall below flood stage by late tomorrow
evening.
* Impact: At 17.0 feet...Flood Stage: Lower lying bottom land begins
to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/02 08/03 08/04 08/05 08/06
Missouri River
Chamois 17.0 13.20 17.8 16.0 12.3 11.3 9.3
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-030142-
/O.EXT.KLSX.FL.W.0190.000000T0000Z-200805T0700Z/
/GSCM7.1.ER.000000T0000Z.200802T1800Z.200803T1900Z.NO/
842 PM CDT Sat Aug 1 2020
The Flood Warning continues for
the Missouri River at Gasconade
* until late Tuesday night.
* Flood stage is 22.0 feet.
* The river is forecast to have a maximum value of 24.5 feet early
tomorrow afternoon.
* Impact: At 24.5 feet...Southern portions of Old Rock Road and
Twisters Road south of Rhineland begin flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/02 08/03 08/04 08/05 08/06
Missouri River
Gasconade 22.0 24.1 23.2 19.1 17.5 15.3
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$424
WGUS83 KLSX 021357
FLSLSX
Flood Statement
National Weather Service St Louis MO
857 AM CDT Sun Aug 2 2020
...The flood warning continues for the following river in
Missouri...
Missouri River
near Chamois
at Gasconade
at Hermann
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-031957-
/O.EXT.KLSX.FL.W.0189.000000T0000Z-200804T1700Z/
/CMSM7.1.ER.200802T1254Z.200802T1800Z.200803T0500Z.NO/
857 AM CDT Sun Aug 2 2020
The Flood Warning continues for
The Missouri River near Chamois
* Until Monday afternoon.
* At 7:00 AM Sunday the estimated stage was 17.8 feet.
* Flood stage is 17.0 feet.
* The river is currently near crest around 17.8 feet and is forecast to
fall back below flood stage Monday afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/03 08/04 08/05 08/06 08/07
Missouri River
Chamois 17.0 E17.80 16.0 12.4 11.4 9.4 8.4
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-031957-
/O.EXT.KLSX.FL.W.0190.000000T0000Z-200805T0705Z/
/GSCM7.1.ER.000000T0000Z.200802T1800Z.200803T1905Z.NO/
857 AM CDT Sun Aug 2 2020
The Flood Warning continues for
The Missouri River at Gasconade
* Until late Monday night.
* At 7:00 AM Sunday the estimated stage was 24.1 feet.
* Flood stage is 22.0 feet.
* The river is forecast to crest near 24.5 feet this afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/03 08/04 08/05 08/06 08/07
Missouri River
Gasconade 22.0 E24.10 23.2 19.2 17.6 15.4 14.2
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-031957-
/O.EXT.KLSX.FL.W.0191.000000T0000Z-200804T0936Z/
/HRNM7.1.ER.200802T1521Z.200803T0000Z.200803T0336Z.NO/
857 AM CDT Sun Aug 2 2020
The Flood Warning continues for
The Missouri River at Hermann
* Until late tonight.
* At 8:30 AM Sunday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* The river is forecast to rise above flood stage late this
morning and crest near 21.3 feet this evening. The river is
then expected to fall below flood stage late tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/03 08/04 08/05 08/06 08/07
Missouri River
Hermann 21.0 20.86 20.1 16.6 15.3 13.4 12.2
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$051
WGUS83 KLSX 030132
FLSLSX
Flood Statement
National Weather Service St Louis MO
832 PM CDT Sun Aug 2 2020
...The flood warning is cancelled for the following river in
Missouri...
Missouri River at Hermann
...The flood warning continues for the following river in
Missouri...
Missouri River...near Chamois
...at Gasconade
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-040132-
/O.EXT.KLSX.FL.W.0189.000000T0000Z-200804T1611Z/
/CMSM7.1.ER.200802T1754Z.200802T2059Z.200803T0411Z.NO/
832 PM CDT Sun Aug 2 2020
The Flood Warning continues for
the Missouri River near Chamois
* until Tuesday morning.
* At 3:59 PM Sunday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by
late tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/03 08/04 08/05 08/06 08/07
Missouri River
Chamois 17.0 17.40 16.0 12.4 11.4 9.4 8.4
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-040132-
/O.CON.KLSX.FL.W.0190.000000T0000Z-200805T0705Z/
/GSCM7.1.ER.000000T0000Z.200803T0600Z.200803T1905Z.NO/
832 PM CDT Sun Aug 2 2020
The Flood Warning continues for
the Missouri River at Gasconade
* until late Tuesday night.
* At 7 PM Sunday the stage was estimated at 24.5 feet.
* Flood stage is 22.0 feet.
* The river is currently cresting and will fall below flood
stage by Monday afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/03 08/04 08/05 08/06 08/07
Missouri River
Gasconade 22.0 E24.50 23.2 19.2 17.6 15.4 14.2
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-030202-
/O.CAN.KLSX.FL.W.0191.000000T0000Z-200804T0936Z/
/HRNM7.1.ER.200802T1627Z.200802T1930Z.200802T2200Z.NO/
832 PM CDT Sun Aug 2 2020
The Flood Warning is cancelled for
the Missouri River at Hermann.
* At 7:30 PM Sunday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 5:00 PM Sunday.
* The river will continue falling to 16.7 feet by Tuesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/03 08/04 08/05 08/06 08/07
Missouri River
Hermann 21.0 20.90 20.1 16.7 15.4 13.9 12.6
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$163
WGUS83 KLSX 031809
FLSLSX
Flood Statement
National Weather Service St Louis MO
109 PM CDT Mon Aug 3 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Missouri River at Gasconade
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-031839-
/O.CAN.KLSX.FL.W.0190.000000T0000Z-200805T0705Z/
/GSCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
109 PM CDT Mon Aug 3 2020
The Flood Warning is cancelled for
the Missouri River at Gasconade.
* At 1:00 PM Monday the stage was 19.8 feet.
* Flood stage is 22.0 feet.
* The river will crest below flood stage at 21.2 feet this evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/04 08/05 08/06 08/07 08/08
Missouri River
Gasconade 22.0 19.80 19.5 19.1 17.5 16.5 16.0
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 1, 6:13 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 1, 6:13 AM CDT, 3 hours 35 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 613 AM CDT Sat Aug 1 2020 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 322 AM CDT Sat Aug 1 2020 Bands of showers continued across eastern Missouri and southwest Illinois early this morning as a surface low was positioned over southeast Missouri and an upper low was located back over the central part of the state. Latest runs of the GFS/NAM/HREF support keeping likely PoPs through the morning hours over eastern Missouri into southwest Illinois as weak ascent from the upper low and high PWATs will support showers over these area through the morning hours. Have kept scattered showers going over much of the CWA into the afternoon as the upper trough axis will extend back into central Missouri into the afternoon which will cause enough instability for showers to develop. This trough will lift out this evening allowing for some dry time tonight before another weak shortwave and attendant cold front drops into the Midwest on Sunday that will bring a chance of showers and thunderstorms. With rain and clouds sticking around again today, dropped expected highs today over the southern and eastern parts of the CWA. Britt .LONG TERM... (Sunday Night through Friday) Issued at 322 AM CDT Sat Aug 1 2020 There remains good agreement between the EPS and GEFS means that another shortwave trough will drop southward into the Midwest by Sunday night and Monday which will keep the mean trough in place over the Central CONUS through Tuesday. A large upper high will build over the Southern Plains by the end of next week which will set up northwesterly flow over Missouri and Illinois by late week into next weekend. The best chance of rain will be associated with the trough on Sunday night and Monday and with another shortwave trough that will move through the area in the northwesterly flow late in the week. Temperatures are still expected to remain below through most of next week as the upper trough will remain over the region. Temperatures will begin to warm back up by next weekend as a large surface high moves to the east of the area and surface flow turns out of the south. This is supported by the GEFS/EPS temperature plumes. Britt && .AVIATION... (For the 12z TAFs through 12z Sunday Morning) Issued at 557 AM CDT Sat Aug 1 2020 Rain is expected to continue through the morning at the St. Louis area terminals with low VFR/possible MVFR ceilings. MVFR/IFR ceilings are expected to the east and south of St. Louis through at least 18Z. Showers are expected to continue into the afternoon hours including at KCOU. Then dry and VFR conditions are expected at all of the terminals after 00Z. Winds will be light through the period. SPECIFICS FOR KSTL: Rain is expected to continue through the morning with low VFR/possible IFR ceilings. Showers are expected to continue into the afternoon hours, with dry and VFR conditions expected after 00Z. Winds are expected to be light through the period. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 1, 4:05 AM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 405 AM CDT Sat Aug 1 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-020915- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 405 AM CDT Sat Aug 1 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms over parts of the area Sunday through Tuesday and again on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Britt
In the hours before
Local storm report, Aug 1, 8:38 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
838 AM CDT SAT AUG 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM HEAVY RAIN 7 S MORRISON 38.58N 91.61W
08/01/2020 M6.70 INCH GASCONADE MO TRAINED SPOTTER
36-HOUR RAINFALL TOTAL.
&&
JPGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:48 AM CDT | River Flood Warning | LSX | Callaway, Osage | 47 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.